Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 167, NWS St. Louis, MO

June 13, 2005Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2005, 6:22 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 6:22 PM CDT (23:22 UTC)
Expired
Jun 13, 2005, 7:16 PM CDT
In force
54 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:25 PM CDTTSTM WND DMGSt. Louis, MOSTOP SIGN BROKEN OFF AT IOWA ST IN SOUTHERN PART OF CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:10 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 132322
SVRLSX
MOC189-510-140015-
/O.NEW.KLSX.SV.W.0167.050613T2322Z-050614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EUREKA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES PERES
  MANCHESTER
  TOWN AND COUNTRY
  VALLEY PARK
  LADUE
  WARSON WOODS
  FRONTENAC
  KIRKWOOD
  CLAYTON
  RICHMOND HEIGHTS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3881 9014 3862 9071 3849 9070 3852 9028

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 132350
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT MON JUN 13 2005

ILC135-140000-
/O.CON.KLSX.TO.W.0017.000000T0000Z-050614T0000Z/
MONTGOMERY IL-
648 PM CDT MON JUN 13 2005

...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR MONTGOMERY
COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE STORMS WITH NUMEROUS AREAS OF ROTATION 
THAT EXTENDED FROM WHITE OAK TO PANAMA...MOVING NORTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE STORMS INCLUDE... 
IRVING...NOKOMIS...WITT...COFFEEN AND COALTON.

IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3952 8970 3900 8970 3903 8927 3934 8925
      3934 8955 3952 8955

$$
BYRD
000 
WWUS53 KLSX 140016 RRA
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT MON JUN 13 2005

MOC189-510-140023-
/O.EXP.KLSX.SV.W.0167.000000T0000Z-050614T0015Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
713 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS AND ST. LOUIS CITY 
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE STRONG 
STORMS NEAR CRESTWOOD THAT WILL BE CAPABLE OF PRODUCE SOME SMALL 
HAIL AND WIND GUSTS IN EXCESS OF 40 MPH THROUGH 730 PM CDT.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING ALONG 
INTERSTATE 44 NEAR ROLLA.  A SEVERE THUNDERSTORM WATCH REMAINS IN 
EFFECT UNTIL 11 PM CDT..

LAT...LON 3881 9014 3864 9052 3851 9053 3852 9028

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 1:45 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 6:13 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            TREE LIMBS AND POWER LINES DOWN IN CITY PARK.

&&

SDD
Local storm report, Jun 13, 6:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            TREE DOWNED ON HOME.

&&

SDD
Local storm report, Jun 13, 6:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             GRAY SUMMIT             38.49N 90.82W
06/13/2005  0.75 INCH        FRANKLIN           MO   AMATEUR RADIO

            ALONG I-44.

&&

SDD
Local storm report, Jun 13, 6:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     BLIZZARD         WASHINGTON              38.55N 91.01W
06/13/2005                   FRANKLIN           MO   AMATEUR RADIO

            NUMEROUS TREES DOWNED IN CITY PARK. ONE 3FT IN DIAMETER
            LIFTED UPROOTED.

&&

SDD
Special weather statement, Jun 13, 6:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CDT MON JUN 13 2005

MOZ041-042-047>050-140100-
AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-OSAGE-
620 PM CDT MON JUN 13 2005

...THE TORNADO WATCH HAS BEEN CANCELLED FOR CENTRAL MISSOURI...
THE THREAT OF SEVERE WEATHER HAS DIMINISHED FOR CENTRAL MISSOURI
AND THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...AUDRAIN...BOONE...MONITEAU...CALLOWAY...COLE AND OSAGE.
Local storm report, Jun 13, 6:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     BUNKER HILL             39.04N 89.95W
06/13/2005                   MACOUPIN           IL   TRAINED SPOTTER

            TREES DOWNED OF UNKNOWN SIZE BLOCKING TRAFFIC.

&&

SDD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:08 PM CDTSevere Thunderstorm WarningLSXMarion52 min
Jun 13, 3:30 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren45 min
Jun 13, 3:37 PM CDTSevere Thunderstorm WarningLSXCallaway39 min
Jun 13, 4:00 PM CDTSevere Thunderstorm WarningLSXAudrain, Montgomery, Pike45 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery40 min
Jun 13, 4:15 PM CDTTornado WarningLSXAudrain, Pike45 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningLSXLincoln17 min
Jun 13, 4:22 PM CDTSevere Thunderstorm WarningLSXOsage40 min
Jun 13, 4:30 PM CDTSevere Thunderstorm WarningLSXWarren60 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningLSXGasconade64 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXSaint Charles60 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningLSXPike49 min
Jun 13, 5:13 PM CDTSevere Thunderstorm WarningLSXFranklin62 min
Jun 13, 5:16 PM CDTSevere Thunderstorm WarningLSXLincoln34 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningLSXSaint Louis67 min
Jun 13, 5:32 PM CDTSevere Thunderstorm WarningLSXWarren28 min
Jun 13, 5:57 PM CDTSevere Thunderstorm WarningLSXSaint Charles43 min
Jun 13, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin54 min
Jun 13, 6:36 PM CDTSevere Thunderstorm WarningLSXJefferson50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.